Comptes Rendus
Partial differential equations
A spectral inequality for degenerate operators and applications
Comptes Rendus. Mathématique, Volume 356 (2018) no. 11-12, pp. 1131-1155.

In this paper, we establish a Lebeau–Robbiano spectral inequality for a degenerate one-dimensional elliptic operator, and we show how it can be used to study impulse control and finite-time stabilization for a degenerate parabolic equation.

Dans cet article, on s'intéresse à l'inégalité spectrale de type Lebeau–Robbiano sur la somme de fonctions propres pour une famille d'opérateurs dégénérés. Les applications sont données en théorie du contrôle, comme le contrôle impulsionnel et la stabilisation en temps fini.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2018.11.004
Rémi Buffe 1; Kim Dang Phung 2

1 Université de Lorraine, CNRS, Inria, IECL, F-54000 Nancy, France
2 Institut Denis-Poisson, CNRS, UMR 7013, Université d'Orléans, BP 6759, 45067 Orléans cedex 2, France
@article{CRMATH_2018__356_11-12_1131_0,
     author = {R\'emi Buffe and Kim Dang Phung},
     title = {A spectral inequality for degenerate operators and applications},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1131--1155},
     publisher = {Elsevier},
     volume = {356},
     number = {11-12},
     year = {2018},
     doi = {10.1016/j.crma.2018.11.004},
     language = {en},
}
TY  - JOUR
AU  - Rémi Buffe
AU  - Kim Dang Phung
TI  - A spectral inequality for degenerate operators and applications
JO  - Comptes Rendus. Mathématique
PY  - 2018
SP  - 1131
EP  - 1155
VL  - 356
IS  - 11-12
PB  - Elsevier
DO  - 10.1016/j.crma.2018.11.004
LA  - en
ID  - CRMATH_2018__356_11-12_1131_0
ER  - 
%0 Journal Article
%A Rémi Buffe
%A Kim Dang Phung
%T A spectral inequality for degenerate operators and applications
%J Comptes Rendus. Mathématique
%D 2018
%P 1131-1155
%V 356
%N 11-12
%I Elsevier
%R 10.1016/j.crma.2018.11.004
%G en
%F CRMATH_2018__356_11-12_1131_0
Rémi Buffe; Kim Dang Phung. A spectral inequality for degenerate operators and applications. Comptes Rendus. Mathématique, Volume 356 (2018) no. 11-12, pp. 1131-1155. doi : 10.1016/j.crma.2018.11.004. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2018.11.004/

[1] F. Alabau-Boussouira; P. Cannarsa; G. Fragnelli Carleman estimates for degenerate parabolic operators with applications to null controllability, J. Evol. Equ., Volume 6 (2006) no. 2, pp. 161-204

[2] J. Apraiz; L. Escauriaza Null-control and measurable sets, ESAIM Control Optim. Calc. Var., Volume 19 (2013) no. 1, pp. 239-254

[3] J. Apraiz; L. Escauriaza; G. Wang; C. Zhang Observability inequalities and measurable sets, J. Eur. Math. Soc., Volume 16 (2014) no. 11, pp. 2433-2475

[4] C. Bardos; K.D. Phung Observation estimate for kinetic transport equations by diffusion approximation, C. R. Acad. Sci. Paris, Ser. I, Volume 355 (2017) no. 6, pp. 640-664

[5] C. Bardos; L. Tartar Sur l'unicité retrograde des équations paraboliques et quelques questions voisines, Arch. Ration. Mech. Anal., Volume 50 (1973), pp. 10-25

[6] K. Beauchard; K. Pravda-Starov Null controllability of hypoelliptic quadratic equations, J. Éc. Polytech. Math., Volume 5 (2018), pp. 1-43

[7] A. Benabdallah; M.G. Naso Null controllability of a thermoelastic plate, Abstr. Appl. Anal., Volume 7 (2002) no. 11, pp. 585-599

[8] P. Cannarsa; P. Martinez; J. Vancostenoble Carleman estimates for a class of degenerate parabolic operators, SIAM J. Control Optim., Volume 47 (2008) no. 1, pp. 1-19

[9] P. Cannarsa; P. Martinez; J. Vancostenoble Global Carleman estimates for degenerate parabolic operators with applications, Mem. Amer. Math. Soc., Volume 239 (2016) (ix+209 p)

[10] P. Cannarsa; P. Martinez; J. Vancostenoble The cost of controlling weakly degenerate parabolic equations by boundary controls, Math. Control Relat. Fields, Volume 7 (2017), pp. 171-211

[11] P. Cannarsa; P. Martinez; J. Vancostenoble The cost of controlling strongly degenerate parabolic equations | arXiv

[12] P. Cannarsa; J. Tort; M. Yamamoto Unique continuation and approximate controllability for a degenerate parabolic equation, Appl. Anal., Volume 91 (2012) no. 8, pp. 1409-1425

[13] F.W. Chaves-Silva; G. Lebeau Spectral inequality and optimal cost of controllability for the Stokes system, ESAIM Control Optim. Calc. Var., Volume 22 (2016) no. 4, pp. 1137-1162

[14] J.-M. Coron; H.-M. Nguyen Null controllability and finite time stabilization for the heat equations with variable coefficients in space in one dimension via backstepping approach, Arch. Ration. Mech. Anal., Volume 225 (2017) no. 3, pp. 993-1023

[15] T. Duyckaerts; L. Miller Resolvent conditions for the control of parabolic equations, J. Funct. Anal., Volume 263 (2012) no. 11, pp. 3641-3673

[16] L. Escauriaza; S. Montaner; C. Zhang Observation from measurable sets for parabolic analytic evolutions and applications, J. Math. Pures Appl. (9), Volume 104 (2015) no. 5, pp. 837-867

[17] E. Fernandez-Cara; E. Zuazua The cost of approximate controllability for heat equations: the linear case, Adv. Differ. Equ., Volume 5 (2000) no. 4–6, pp. 465-514

[18] A.V. Fursikov; O.Yu. Imanuvilov Controllability of Evolution Equations, Lecture Notes Series, vol. 34, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996

[19] P. Gao The Lebeau–Robbiano inequality for the one-dimensional fourth order elliptic operator and its application, ESAIM Control Optim. Calc. Var., Volume 22 (2016) no. 3, pp. 811-831

[20] M. Gueye Exact boundary controllability of 1-D parabolic and hyperbolic degenerate equations, SIAM J. Control Optim., Volume 52 (2014) no. 4, pp. 2037-2054

[21] X. Huang; W. Lin; B. Yang Global finite-time stabilization of a class of uncertain nonlinear systems, Automatica, Volume 41 (2005) no. 5, pp. 881-888

[22] D. Jerison; G. Lebeau Nodal sets of sums of eigenfunctions, Chicago, IL, 1996 (Chicago Lectures in Math.), Univ. Chicago Press, Chicago, IL, USA (1999), pp. 223-239

[23] J. Le Rousseau; M. Léautaud; L. Robbiano Controllability of a parabolic system with a diffuse interface, J. Eur. Math. Soc., Volume 15 (2013) no. 4, pp. 1485-1574

[24] J. Le Rousseau; G. Lebeau On Carleman estimates for elliptic and parabolic operators. Applications to unique continuation and control of parabolic equations, ESAIM Control Optim. Calc. Var., Volume 18 (2012), pp. 712-747

[25] J. Le Rousseau; I. Moyano Null-controllability of the Kolmogorov equation in the whole phase space, J. Differ. Equ., Volume 260 (2016) no. 4, pp. 3193-3233

[26] J. Le Rousseau; L. Robbiano Carleman estimate for elliptic operators with coefficients with jumps at an interface in arbitrary dimension and application to the null controllability of linear parabolic equations, Arch. Ration. Mech. Anal., Volume 195 (2010) no. 3, pp. 953-990

[27] J. Le Rousseau; L. Robbiano Spectral inequality and resolvent estimate for the bi-Laplace operator, J. Eur. Math. Soc. (2018) (in press) | arXiv

[28] M. Léautaud Spectral inequalities for non-selfadjoint elliptic operators and application to the null-controllability of parabolic systems, J. Funct. Anal., Volume 258 (2010), pp. 2739-2778

[29] G. Lebeau Introduction aux inégalités de Carleman, Control and Stabilization of Partial Differential Equations, Sémin. Congr., vol. 29, Soc. Math. France, Paris, 2015, pp. 51-92 (in French)

[30] G. Lebeau; L. Robbiano Contrôle exact de l'équation de la chaleur, Commun. Partial Differ. Equ., Volume 20 (1995) no. 1–2, pp. 335-356

[31] G. Lebeau; E. Zuazua Null-controllability of a system of linear thermoelasticity, Arch. Ration. Mech. Anal., Volume 141 (1998) no. 4, pp. 297-329

[32] F-H. Lin A uniqueness theorem for parabolic equations, Commun. Pure Appl. Math., Volume 43 (1990) no. 1, pp. 127-136

[33] J.-L. Lions Remarks on approximate controllability, J. Anal. Math., Volume 59 (1992), pp. 103-116

[34] G.Q. Liu Some inequalities and asymptotic formulas for eigenvalues on Riemannian manifolds, J. Math. Anal. Appl., Volume 376 (2011), pp. 349-364

[35] H. Liu; C. Zhang Observability from measurable sets for a parabolic equation involving the Grushin operator and applications, Math. Methods Appl. Sci., Volume 40 (2017) no. 10, pp. 3821-3832

[36] Q. Lü A lower bound on local energy of partial sum of eigenfunctions for Laplace–Beltrami operators, ESAIM Control Optim. Calc. Var., Volume 19 (2013) no. 1, pp. 255-273

[37] P. Martin; L. Rosier; P. Rouchon Null controllability of one-dimensional parabolic equations by the flatness approach, SIAM J. Control Optim., Volume 54 (2016) no. 1, pp. 198-220

[38] J. Mcmahon On the roots of the Bessel and certain related functions, Ann. of Math. (2), Volume 9 (1894/1895) no. 1–6, pp. 23-30

[39] L. Miller A direct Lebeau–Robbiano strategy for the observability of heat-like semigroups, Discrete Contin. Dyn. Syst., Ser. B, Volume 14 (2010), pp. 1465-1485

[40] L. Miller Spectral inequalities for the control of linear PDEs (K. Ammari; G. Lebeau, eds.), PDE's, Dispersion, Scattering Theory and Control Theory, Séminaires et Congrès, vol. 30, Société mathématique de France, Paris, 2017, pp. 81-98

[41] I. Moyano Flatness for a strongly degenerate 1-D parabolic equation, Math. Control Signals Syst., Volume 28 (2016) no. 4

[42] B. Opic; A. Kufner Hardy-Type Inequalities, Pitman Research Notes in Mathematics Series, vol. 219, Longman Scientific & Technical, Harlow, UK, 1990

[43] K.D. Phung Note on the cost of the approximate controllability for the heat equation with potential, J. Math. Anal. Appl., Volume 295 (2004) no. 2, pp. 527-538

[44] K.D. Phung Carleman commutator approach in logarithmic convexity for parabolic equations, Math. Control Relat. Fields, Volume 8 (2018) no. 3–4, pp. 899-933

[45] K.D. Phung; G. Wang An observability estimate for parabolic equations from a measurable set-in time and its applications, J. Eur. Math. Soc., Volume 15 (2013) no. 2, pp. 681-703

[46] K.D. Phung; G. Wang; Y. Xu Impulse output rapid stabilization for heat equations, J. Differ. Equ., Volume 263 (2017) no. 8, pp. 5012-5041

[47] K.D. Phung; L. Wang; C. Zhang Bang-bang property for time optimal control of semilinear heat equation, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Volume 31 (2014) no. 3, pp. 477-499

[48] L. Robbiano Fonction de coût et contrôle des solutions des équations hyperboliques, Asymptot. Anal., Volume 10 (1995), pp. 95-115

[49] T.M.N. Vo The local backward heat problem | arXiv

[50] G. Wang; M. Wang; Y. Zhang Observability and unique continuation inequalities for the Schrödinger equation, J. Eur. Math. Soc. (2018) (in press) | arXiv

[51] G. Wang; C. Zhang Observability inequalities from measurable sets for some abstract evolution equations, SIAM J. Control Optim., Volume 55 (2017) no. 3, pp. 1862-1886

[52] G. Wang; D. Yang; Y. Zhang Time optimal sampled-data controls for the heat equation, C. R. Acad. Sci. Paris, Ser. I, Volume 355 (2017) no. 12, pp. 1252-1290

[53] X. Yu; L. Zhang The bang-bang property of time and norm optimal control problems for parabolic equations with time-varying fractional Laplacian, ESAIM Control Optim. Calc. Var. (2018) (in press) | DOI

[54] Y. Zhang Unique continuation estimates for the Kolmogorov equation in the whole space, C. R. Acad. Sci. Paris, Ser. I, Volume 354 (2016) no. 4, pp. 389-393

[55] E. Zuazua (Handbook of Differential Equations: Evolutionary Equations), Volume vol. 3, Elsevier/North-Holland, Amsterdam (2007), pp. 527-621

Cited by Sources:

Comments - Policy


Articles of potential interest

Observation estimate for kinetic transport equations by diffusion approximation

Claude Bardos; Kim Dang Phung

C. R. Math (2017)